Hi GUys, was wondering if any of you had or have had lot potassium levels? if so what was done, and do they know how come you had low levels.?? I'm asking abecause my recent ( last week) in hospital, they said I had low levels and they had me on a IV for 2 days out of the six I was on IV with a special potassium one. I don't know anything else ( as Candaian Dr. seem to be afraid to tell you anything) .... anyways, was wondering what you guys think .
My potassium has run low for years now. Diagnosis Hypokalemia (sp?). Fancy word for low potassium but no help understanding why. I think it's my kidneys but no doctor has figured out why and I stopped pushing the issue. Why borrow more trouble? They keep an eye on it and I take 2 rx pills a day for it.
The potassium iv bag is great but won't last long once you have stopped if you have an ongoing issue. It's kind of a big boost but if something is sucking the potassium out of you or you are not taking in enough your levels will go back down rather quick.
Do you have a follow up soon with the doctor? How about follow up blood work to check your levels? If yes then they will be checking, if not please call the doctor and ask if you should take a potassium supplement and if they will be re-checking your levels.
If you type in high potassium foods on your browser it will bring you up a list of things that you could make sure you have in your diet like bananas, potatoes etc. to help also.
thanks Erin, I have a neuro appt. on Monday, then I am hoping to see my GP soon, my specialist hasn't got back to me yet either, they are supposed to be ordering a colonoscopy and more tests, but nothing seems to move fast ......( no pun intended) ...LOL
hi to you, to answer some questions you had.... i don't take a diriectic and have never done so, and am not on Prednisone either.
just gabapentin, zoloft, vitamins and stool stuff (softeners, and metamucicl stuff0 .....NOW ON MODULUM FOR THE SPASMS OF THE BOWEL... SORRY FOR THE BIG TYPE, CAN'T SEE TO WELL TODAY.....
SO, WE WAIT TO SEE WHEN THE GI DR WILL GET BACK IN TOUCH WITH US..... USUALLY IT WILL BE AWHILE.....
I DO HOPE THEY FIND THE TROUBLE THOUGH WITH WHATEVER IT IS THAT IS CAUSING TO MUCH PAIN IN MY LOWER RIGHT ABDOMEN AND THE CAUSE OF THE SEVERE CONSTIPATION THAT PUTS ME IN THE HOSPITAL AND HAVING TO TAKE MORPHINE AND SUCH AND BE IN AND ON IV FOR 7 DAYS.
IT WAS THE LONGEST I HAVE EVER BEEN IN THE HOPSITAL IN MY LIFE, AND I AM 52 YEARS OLD, AND HAD 2 KIDS TOO. THIS REALLY *****, AND I AM REALLY FEELING DISCOURAGED BY ALL OF THIS, AS THERE DOES NOT SEEM TO BE A QUICK DIAGNOSIS AGAIN.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.